MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. RSP SHOULDER; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - while the surgeon was reaming over the tap, the tap broke in the glenoid.
 
Additional Manufacturer Narrative
The instrument was returned on 24 oct 2017.When the reported event occurred the instrument may have been in service for over 6.5 years.This event occurred during surgery near the patient.There was not another suitable device available, the incident did cause a 1.5 hour delay in surgery and this was a significant adverse event, however; surgery was completed as intended and the instrument was inspected prior to surgery and was found to be acceptable.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Examination of the returned reamer shows the threads have broken off (all pieces returned), confirming the complaint.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.

Brand Name
RSP SHOULDER
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7005993
Report Number1644408-2017-00946
Device Sequence Number1117514
Product Code FZX
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Device Lot Number53552L03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age62 YR